Posted 8/29/2010 3:56 PM (GMT -6)
I have been battling a sudden onset of palps (the ones that have been picked up on ekg and holter monitor have been PACS) for a little over two months now. In the beginning it really freaked me out. In the last two months I have had a few EKG's done, an echo, blood work, a 24 hour holter monitor, and a treadmill test. I have talked numerous times to my family doc who is awesome and to two cardiologists here in town. I have been told from all three docs that my heart is structurally normal and in good working condition.
Also, because of all this I have started seeing a therapist to try and get a hold of my anxiety and to learn how to stop worrying so much. I have also started taking 50MG's of zoloft. The other meds I take are 40MG of zocor, one 81mg aspirin a day (recommended by cardiologist), and have recently started taking metoprolol beta blocker....I take 1/2 a tablet in the morning and 1/2 at night...they are 25 mg tablets, so 12.5mg morning and night basically. I also started taking 250MG of magnesium and drinking grape juice...I am desperate to try anything. I have not had to rely on my Xanax much, so that is a good thing, I do think the zoloft is helping me. But these things just won't go away. Here are some things that I have noticed lately....can anyone please tell me if they relate???
1. After I eat...pretty much anything at all, specifically lunch and dinner the skipped beats seem to be much more active. They are active all day, probably at least one per minute but after eating they really seem to kick in.
2. After eating, when the palps are at their highest I tend to have to burp a lot...this is weird though, it almost feels like I am making myself burp at times though to relieve air...does that make sense? Burping doesn't make the skips go away, but it does relieve me for a second or two.
3. When I lay down at night I can feel them, specifically when I lay on my back...even when I lay on my stomach. I am able to fall asleep ok and the have never woke me up...however, when I do wake up in the morning I generally don't feel any while laying in bed...but as soon as I get out of bed it's like the palps also wake up and they are with me the rest of the day.
Also, here are some other concerns of mine. I started taking the 12.5MG of the metroprolol a week ago, I didn't notice any side effects nor did I notice any changes in my skips. So my doc told me to take 12.5 in the morning and 12.5 at night...I did that starting a couple days ago. Yesterday I noticed I didn't have as many, but I have felt a weird sensation in my chest off and on yesterday and today. After lunch, when I was feeling this sensation, I felt my pulse and I was skipping a beat (or getting an early beat) every 2 or 3 beats...it was like beat beat pause beat beat puse beat beat beat pause. There was not any pain, shortness of breat, or feeling like I was going to pass out, I could just tell I had a weird sensation and that something was going on. My pulse rate wasn't overly fast or anything.....faster than normal but probably not over 100 beats per minute.
When I had my holter monitor it picked up 18 extra beats....I probably have than now in about 5 minutes on a regular basis. Is this something to be concerned about? I feel like I've been checked out, but I also think I'm going to see if I can wear another holter and see if it picks something else up.
Also, when my heart rate goes up from working in the yard or doing other things the skips seem to go away, although I am afraid to exercise because of all this.
Anyway, any kind of reassurance or stories of anyone being able to relate would be highly appreciated. If it was something serious would I have shortness of breath or pain with it??? I feel a little spaced out from time to time but that is about it, I wouldn't really call it dizzy.
I'm really down about this and struggling with it, I'm trying real hard to take all the steps I need to take in order to get a hold of my anxiety and I feel like these stupid skips just push my right back into the ring of fire.
Thanks in advance everyone,